Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Oct 3, 2007, 1:19 AM CDT for Johnson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2007, 1:19 AM CDT (06:19 UTC)
- Expired
- Oct 3, 2007, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 030621
FFWLZK
ARC071-030915-
/O.NEW.KLZK.FF.W.0004.071003T0619Z-071003T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 AM CDT WED OCT 3 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 415 AM CDT
* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS CONTINUING TO BUILD INTO JOHNSON COUNTY
FROM THE WEST. PARTS OF THE COUNTY HAVE ALREADY RECEIVED 2 TO 3
INCHES OF RAIN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING
IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
LAT...LON 3572 9318 3560 9316 3560 9322 3548 9323
3547 9329 3534 9330 3534 9338 3542 9345
3539 9363 3540 9369 3568 9369
TIME...MOT...LOC 0619Z 180DEG 0KT 3554 9347
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 12:42 AM CDT, 37 minutes earlier.
Area forecast discussion, Oct 3, 12:42 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1242 AM CDT WED OCT 3 2007 .AVIATION... A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE INTO NORTHERN AND CENTRAL SECTIONS OUT AHEAD OF AN APPROACHING FRONT. THESE STORMS WILL LIKELY NOT AFFECT THE HOT SPRINGS AND LITTLE ROCK TERMINALS BEFORE 08Z AND THE PINE BLUFF TERMINAL BEFORE 10Z. RAIN WILL BEGIN SLACKING UP IN THE NORTHWEST/NORTH CENTRAL IN THE NEXT FEW HOURS. HOWEVER...WITH ALL THE MOISTURE ON AND NEAR THE GROUND...EXPECT FOG AND SOME LOW CLOUDS TO FORM... WITH POSSIBLE IFR/LOW IFR CONDITIONS AFTER ABOUT 08Z. HOT/LIT/PBF WILL SEE CONDITIONS RESTRICTED TO MVFR/IFR IN AND AROUND SHOWERS/STORMS THAT AFFECT THE TERMINALS. SHOWERS/STORMS WILL DIMINISH LATER ON THIS MORNING...AS THEY MOVE INTO EASTERN ARKANSAS. EXPECT OVERALL CONDITIONS TO IMPROVE AROUND THE 14-16Z TIME FRAME. TAFS ALREADY OUT. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT HIGH PRESSURE CONTINUES OVER ARKANSAS. AN UPPER TROUGH HOWEVER...CONTINUES TO APPROACH ARKANSAS FROM THE NORTHWEST. A COLD FRONT ASSOCIATED WITH THIS TROUGH WILL MOVE INTO ARKANSAS TONIGHT AND BRING SHOWERS AND THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR PRECIPITATION WILL BE IN THE NORTH CLOSEST TO THE UPPER LEVEL ENERGY. RAIN CHANCES WILL BEGIN LATE THIS AFTERNOON AND INCREASE THROUGH THE NIGHT. REGIONAL RADARS SHOW A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTH OKLAHOMA...THROUGH SOUTHEAST KANSAS TO WESTERN MISSOURI. RAIN CHANCES WILL DIMINISH WEDNESDAY MORNING AS THE STORMS MOVE AWAY FROM THEIR UPPER LEVEL SUPPORT. HEAVY RAIN WILL BE POSSIBLE OVERNIGHT AND WEDNESDAY MORNING. CROSS SECTIONS SHOW THE BEST MOISTURE AND LIFT OVER CENTRAL ARKANSAS TO BE AROUND 12Z WEDNESDAY. RAIN CHANCES DECREASE WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA. THE FRONT SEEMS TO STALL IN SOUTHERN ARKANSAS WEDNESDAY...THEN MOVES BACK TO THE NORTH ON THURSDAY. SOUTHWEST FLOW RETURNS FOR THURSDAY. WILL KEEP THURSDAY DRY FOR NOW. SEVERAL SHORT WAVES MOVE THROUGH THE AREA FRIDAY HOWEVER TO WARRANT SLIGHT CHANCE POPS FOR FRIDAY ACROSS THE SOUTHEAST HALF OF THE CWFA...AND NORTH AND EAST FRIDAY NIGHT. && .LONG TERM...SATURDAY THROUGH MONDAY NIGHT MODELS NOW LOOK LIKE THEY ARE KEEPING THE STRONG UPPER LOW IN THE NORTH THROUGH THE PERIOD AND THE RESULTING WEEKEND COLD FRONT WILL BEHAVE MORE LIKE THE RECENT FRONTS. THIS MEANS THE FRONT MAY REACH NORTHERN ARKANSAS THEN STALL AND WEAKEN AND POSSIBLY EVEN DISSIPATE. BASED ON THIS HAD TO DRAMATICALLY RAISE TEMP AND DEW POINT FORECASTS FOR THE LATTER PART OF THE LONG TERM. NEEDED TO DO IT ALSO TO FIT IN BETTER WITH SURROUNDING OFFICES. MOISTURE AXIS WILL BE PRESENT ON SATURDAY INTO SUNDAY WHICH MAY BE THE RESULT OF THE SYSTEM IN THE EASTERN GULF OF MEXICO WHICH WEAKENS LATER IN THE WEEK BUT THE REMNANTS MAY MOVE INTO THE AREA OR JUST TO THE WEST. WENT MAINLY WITH SMALL POPS FOR NOW FOR SATURDAY AND SATURDAY NIGHT. AS THE FRONTAL SYSTEM MOVES CLOSER ON SUNDAY AND THE AFTER EFFECTS OF ANY GULF SYSTEM MOVE NORTH...WENT WITH SMALL POPS TO THE SOUTH TO CHANCE POPS IN THE NORTH. MOISTURE DECREASES AFTER MONDAY AS THE FRONT APPARENTLY DISSIPATES AND SURFACE HIGH PRESSURE NOSES IN FROM THE EAST. ALSO UPPER RIDGING REESTABLISHES ITSELF. WENT WITH A DRY FORECAST FROM MONDAY NIGHT AND BEYOND. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Oct 2, 8:45 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CDT TUE OCT 2 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 845 PM CDT TUE OCT 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT...CURRENTLY STRETCHING FROM NORTHEAST OKLAHOMA TO EASTERN MISSOURI...WILL CONTINUE TO MOVE SOUTHEAST AND INTO ARKANSAS DURING THE NIGHT. THE FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE. WHILE AN ISOLATED STRONG OR BRIEFLY SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE THREAT OF WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS IS LOW. HOWEVER...DUE TO LARGE AMOUNTS OF MOISTURE PRESENT IN THE ATMOSPHERE...SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. IT APPEARS THE GREATEST CHANCE FOR HEAVY RAINFALL TONIGHT WILL BE NORTH OF A LINE FROM CLARKSVILLE...TO SEARCY...TO AUGUSTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT IS EXPECTED TO STALL OUT ON WEDNESDAY...THEN MOVE BACK TO THE NORTH. ANOTHER...STRONGER FRONT WILL AFFECT THE AREA SOME TIME LATE THIS WEEKEND OR EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY. IT APPEARS THERE COULD BE THE POTENTIAL FOR SOME STRONG OR SEVERE STORMS WITH THIS FRONT ON SUNDAY. ALSO...WINDY CONDITIONS MAY BE POSSIBLE ALONG AND BEHIND THE FRONTAL BOUNDARY. KEEP IN MIND THAT THE FORECAST CAN CHANGE SIGNIFICANTLY BETWEEN NOW AND THIS WEEKEND. BE SURE TO STAY INFORMED BY MONITORING THE LATEST FORECASTS AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... THROUGH TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, Oct 2, 9:13 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 913 PM CDT TUE OCT 2 2007 ARZ003-030300- BOONE- 913 PM CDT TUE OCT 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 1000 PM CDT... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF OAK GROVE...MOVING SOUTHEAST AT 30 MPH. SOME AREAS LIKELY TO BE AFFECTED BY THIS STORM INCLUDE RED BLUFF...OMAHA...NEW HOPE...DENVER AND CREST. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
Special weather statement, Oct 2, 9:58 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 958 PM CDT TUE OCT 2 2007 ARZ003>005-030345- BAXTER-BOONE-MARION- 958 PM CDT TUE OCT 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BAXTER...BOONE AND MARION COUNTIES UNTIL 1045 PM CDT... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEAD HILL...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL IMPACT SOUTH LEAD HILL...PEEL...TATER KNOB...PINE MOUNTAIN AND BULL SHOALS. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
Special weather statement, Oct 2, 10:46 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1046 PM CDT TUE OCT 2 2007 ARZ004>006-014-015-030430- BAXTER-FULTON-IZARD-MARION-STONE- 1046 PM CDT TUE OCT 2 2007 ...SIGNIFICANT WEATHER ALERT FOR BAXTER...FULTON...IZARD...MARION AND STONE COUNTIES UNTIL 1130 PM CDT... AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN HOME...MOVING SOUTHEAST AT 25 MPH. SOME AREAS THAT WILL BE IMPACTED BY THIS STORM INCLUDE NORFORK...HOPEWELL...SALESVILLE...PINEVILLE...CALICO ROCK AND MELBOURNE. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:47 AM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
| Oct 3, 5:01 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.